Asymptotic properties of a HIV-1 infection model with time delay. (English) Zbl 1130.34052

Summary: A class of more general HIV-1 infection models with time delay is proposed where the delay represents the time from being infected to being infections. The effect of this time delay on stability of the equilibria is examined and sufficient criteria for local asymptotic stability of the infected equilibrium and global asymptotic stability of the viral free equilibrium are given.


34K20 Stability theory of functional-differential equations
92D30 Epidemiology
Full Text: DOI


[1] Anderson, R.M., Mathematical and statistical studies of the epidemiology of HIV, Aids, 3, 333-346, (1989)
[2] Chen, L.; Song, X.; Lu, Z., Mathematical models and methods in ecology, (2002), Sichuan Science and Technology Press Chengdu, (in Chinese)
[3] Culshaw, R.V.; Ruan, S., A delay-differential equation model of HIV infection of \(\operatorname{D} 4^+\) T-cells, Math. biosci., 165, 27-39, (2000) · Zbl 0981.92009
[4] Culshaw, R.V.; Ruan, S.; Webb, G., A mathematical model of cell-to-cell HIV-1 that include a time delay, J. math. biol., 46, 425-444, (2003) · Zbl 1023.92011
[5] Hale, J.K., Theory of functional differential equations, (1997), Springer-Verlag New York · Zbl 0189.39904
[6] Herz, A.V.M.; Bonhoeffer, S.; Anderson, R.M.; May, R.M.; Nowak, M.A., Viral dynamics in vivo: limitations on estimates of intracellular delay and virus decay, Proc. natl. acad. sci. USA, 93, 7247-7251, (1996)
[7] Kajiwara, T.; Sasaki, T., Theoretical analysis of pathogen-immune interaction dynamical system models, (), 172-177, (in Japanese)
[8] Kajiwara, T.; Sasaki, T., A note on the stability analysis of pathogen-immune interaction dynamics, Discrete contin. dyn. syst. ser. B, 4, 615-622, (2004) · Zbl 1101.92027
[9] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press San Diego · Zbl 0777.34002
[10] Liu, W., Nonlinear oscillation in models of immune responses to persistent viruses, Theoret. popul. biol., 52, 224-230, (1997) · Zbl 0890.92015
[11] Ma, Z.; Zhou, Y.; Wang, W.; Jin, Z., Mathematical models in epidemiology dynamics, (2004), Science Press Beijing, (in Chinese)
[12] Mittler, J.E.; Markowitz, B.; Ho, D.D.; Perelson, A.S., Improved estimates for HIV-1 clearance rate and intracellular delay, Aids, 13, 1415-1417, (1999)
[13] Nelson, P.W.; Perelson, A.S., Mathematical analysis of a delay differential equation models of HIV-1 infection, Math. biosci., 179, 73-94, (2002) · Zbl 0992.92035
[14] Nowak, M.A.; Bangham, C.R.M., Population dynamics of immune responses to persistent viruses, Science, 272, 74-79, (1996)
[15] Nowak, M.A.; Bonhoeffer, S.; Shaw, G.M.; May, R.M., Anti-viral drug treatment: dynamics of resistance in free virus and infected cell populations, J. theoret. biol., 184, 203-217, (1997)
[16] Song, M.; Ma, W., Asymptotic properties of a revised SIR epidemic model with density dependent birth rate and time delay, Dyn. contin. discrete impuls. syst., 13, 199-208, (2006) · Zbl 1102.34061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.